| Catalog Number |
VCP416H |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 type of investigation: b21 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: - please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? what was the texture? - are there any photos of the foreign matter available? - was the product seal on the foil still intact when the package was opened? - was the procedure completed without any adverse effect to the patient? - could you kindly perform and document the follow-up attempt for the product return? - please provide the source or name of person providing answers to follow-up questions: a photo was received as attachment.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, it was reported to the sales rep that during an unknown procedure staff reported that upon opening the package, they observed a black speck inside.Due to the presence of this foreign material, the sterility of the product could not be confirmed.No patient consequences.Unknown procedure.Device is available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One empty open foil, one paper lid and one winding former with a undispensed strand were received for analysis.Product code vcp416h.A photograph shows an open sample with a stain in a specific location that matches a stain on the foil and winding former, indicating transfer.The sample complaint was not received for evaluation.During the initial inspection of the returned sample, the foil packet was found fully open.The winding former and foil packet were carefully examined, the strands were removed and inspected, and no foreign matter or black speck were observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed, since the foreign matter was not found on the sample.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.